Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 127, NWS Milwaukee, WI

July 25, 2005Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 4:11 PM CDT for Walworth County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 4:11 PM CDT (21:11 UTC)
Expired
Jul 25, 2005, 5:05 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Walworth County, WI

The radar

The Milwaukee radar (KMKX), 25 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:45 PM CDTTSTM WND DMG2 N Abells Corners, WITREE DOWN AT THE INTERSECTION OF US HWY 12/STATE HIGHWAY 67 AND PLANTATION ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 252111
SVRMKX
WIC127-252215-
/O.NEW.KMKX.SV.W.0127.050725T2111Z-050725T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 515 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES SOUTHWEST OF WHITEWATER...OR ABOUT NEAR MILTON...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEWATER AROUND 425 PM CDT...
  ELKHORN AROUND 455 PM CDT...
  EAST TROY AROUND 510 PM CDT...
  POTTER LAKE AROUND 515 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 8876 4267 8876 4258 8832 4282 8832

$$

WOOD
5 follow-up statements
000 
WWUS53 KMKX 252119
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
418 PM CDT MON JUL 25 2005

WIC127-252215-
/O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/
WALWORTH-
418 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WALWORTH COUNTY...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR WHITEWATER...MOVING EAST AT 25 MPH. STORM SPOTTERS
REPORTED A NUMEROUS NUMBER OF 6 TO 8 INCH DIAMETER BRANCHES DOWN
WITH THIS STORM WHEN IT MOVED THROUGH MILTON.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLARD AND LA GRANGE BY 430 PM CDT...
  TIBBETS BY 435 PM CDT...
  ABELLS CORNERS BY 440 PM CDT...
  TROY CENTER BY 445 PM CDT...
  EAST TROY BY 455 PM CDT...
  POTTER LAKE BY 500 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 8876 4269 8877 4262 8831 4283 8831

$$
000 
WWUS53 KMKX 252134
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 PM CDT MON JUL 25 2005

WIC127-252215-
/O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/
WALWORTH-
434 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WALWORTH COUNTY...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR MILLARD...OR ABOUT 7 MILES
SOUTHEAST OF WHITEWATER...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELKHORN BY 440 PM CDT...
  TROY CENTER BY 445 PM CDT...
  EAST TROY BY 450 PM CDT...
  POTTER LAKE BY 455 PM CDT...
  HONEY CREEK BY 500 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE FROM 
MILTON EAST THROUGH NORTHEAST WALWORTH COUNTY. TREES UP TO 2 FEET IN 
DIAMETER WERE REPORTED DOWN WITH THIS STORM. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 4283 8876 4269 8877 4262 8831 4283 8831

$$
000 
WWUS53 KMKX 252142
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
441 PM CDT MON JUL 25 2005

WIC127-252215-
/O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/
WALWORTH-
441 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WALWORTH COUNTY...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LA GRANGE...OR ABOUT 7 MILES NORTHWEST OF ELKHORN...MOVING EAST AT 30
MPH. TREE BRANCHES WERE REPORTED DOWN IN WHITEWATER WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY CENTER BY 450 PM CDT...
  EAST TROY BY 455 PM CDT...
  POTTER LAKE BY 500 PM CDT...
  HONEY CREEK BY 505 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8867 4273 8866 4270 8830 4283 8831

$$

GEHRING
000 
WWUS53 KMKX 252157
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT MON JUL 25 2005

WIC127-252215-
/O.CON.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/
WALWORTH-
456 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WALWORTH COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
TROY CENTER...OR ABOUT NEAR EAST TROY...MOVING EAST AT 30 MPH. THIS 
STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. TREES WERE DOWNED 
ACROSS NORTHWEST WALWORTH COUNTY AND ROCK COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HONEY CREEK BY 505 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8850 4272 8849 4269 8831 4283 8831

$$

HANSING
000 
WWUS53 KMKX 252205
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
503 PM CDT MON JUL 25 2005

WIC127-252213-
/O.CAN.KMKX.SV.W.0127.000000T0000Z-050725T2215Z/
WALWORTH-
503 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS FALLEN 
BELOW SEVERE LEVELS. THE STORM IS LOCATED IN NORTHEASTERN WALWORTH 
COUNTY AND WILL EXIT BY 530 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4283 8850 4272 8849 4269 8831 4283 8831

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT MON JUL 25 2005

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION TNGT...THEN ON QUIETER
WX COMING IN TMRW.

IN THE SHORT TERM...WMFNT IS LIFTING NWD THRU ERN IA...NOW NR OR
JUST S OF DBQ. FNT THEN EXTDS SEWD TO NRN OR CNTRL IN. MCV FM ERLYR
CNVTN IS SLIDING EWD ACRS SRN WI...HELPING GENERATE TSTORMS N
OF FNT NR AND S OF MSN AND JVL.

WMFNT SHUD CONTINUE TO LIFT UP THRU HERE TNGT AS PLAINS SFC LO
APCHS AND LLJ POKES INTO RGN AHD OF IT. NAM GENERATED MOST OF
THE QPF IN ADVN OF FNT OVR OUR CWA WHILE GFS IS FURTHER N. CRNT
TRENDS FAVOR NAM AND WL BE FOLLOWED.

SFC LOW STILL PROGGD TO TRACK ACRS CNTRL WI TNGT...THEN DRAG ASSOCD
CDFNT ACRS OUR RGN AFTER IT PASSES. SO SECOND HALF OF ONE/TWO
CNVTV PUNCH EXPECTED TO SWEEP THRU HERE ALG AND AHD OF FNT. STILL
LOOKS LIKE AT LEAST ONE RESULT OF ALL THIS ACTVTY WL BE HVY RAINFALL
TOTALS FOR PARTS OF CWA.

WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH
RATHER QUICKLY SO WL RESTRICT POPS LATER TUE TO SE CORNER. THINGS
THEN DRY OUT WITH COOLER AND LESS HUMID AIRMASS TAKING HOLD.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME
SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES
POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD
PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL
BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER
SPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:19 PM CDTSevere Thunderstorm WarningMKXIowa38 min
Jul 25, 1:13 PM CDTSevere Thunderstorm WarningMKXGreen, Rock47 min
Jul 25, 1:57 PM CDTSevere Thunderstorm WarningMKXRock34 min
Jul 25, 2:39 PM CDTTornado WarningMKXRock36 min
Jul 25, 3:09 PM CDTTornado WarningMKXWalworth14 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningMKXRock42 min
Jul 25, 3:54 PM CDTTornado WarningMKXRock36 min
Jul 25, 4:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane45 min
Jul 25, 5:19 PM CDTTornado WarningMKXColumbia26 min
Jul 25, 5:36 PM CDTTornado WarningMKXDodge30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.